I have pcos and metformin is really tearing my stomach lining. I have IBS as well. What medicinecould zi suggest to my doctor other than metformin?

Metformin. It depends in part on what symptom you are treating. With metformin make sure you are on er- extended release as it causes less stomach problems often. Also make sure you go up on the dose very slowly. Start with the lowest possible dose and only go up on the dose after a few weeks. Many people who don't tolerate meformin going to a high dose quickly, can tolerate it they take it very slowly.
Actos (pioglitazone) or Byetta. These two drugs have been used for pcos but not commonly. Actos (pioglitazone) however can cause weight gain, and Byetta is expensive and probably would not be covered by insurance for pcos. Make sure you are not taking the metformin on an empty stomach.
MetforminXR. We have seen very limited results with extended release metformin. The trick is to start at a low dose. Take it with a full stomach. If you skip a meal skip the dose. Most important be sure to follow a low glycemic, low processed carbs diet.

Related Questions

Can you get bad stomach pain from metformin when u think you are ovulating have pcos will it get better on its own should I sees doctor unable to work?

Abdominal pain. Metformin is well-known for its abdominal side effects which may include cramping, diarrhea, flatulence, nausea, decreased appetite. These are normally self-limiting and go away with continued use and time. However, starting off at a lower dose and building up, in addition to eating before taking the medication may substantially reduce symptoms. Please discuss with your doctor. Read more...